Alert archive / Missouri / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 27, 2021, 3:09 AM CST for Madison County, Missouri. It took effect at Jan 27, 2021, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2021, 3:09 AM CST (09:09 UTC)
- In effect from
- Jan 27, 2021, 6:00 AM CST
- Expired
- Jan 27, 2021, 2:03 PM CST
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
County Madison County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS43 KLSX 270909 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 309 AM CST Wed Jan 27 2021 MOZ085-272100- /O.CAN.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/ /O.NEW.KLSX.WW.Y.0007.210127T1200Z-210127T2100Z/ Madison MO- 309 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Madison MO County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-074- 075-272100- /O.EXB.KLSX.WW.Y.0006.210127T1200Z-210127T2100Z/ Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO- Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 309 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Portions of east central and southeast Missouri and south central and southwest Illinois. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ ILZ095>097-MOZ018-019-027-035-036-271800- /O.EXA.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Pike IL-Pike MO- Ralls MO- Including the cities of Bowling Green, Hannibal, Mount Sterling, Pittsfield, and Quincy 309 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...Until Noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ026-034-041-042-047>051-059-060-062-072-073-084-099-271800- /O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO- Gasconade MO-Iron MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO- Reynolds MO-Shelby MO-Warren MO-Washington MO- Including the cities of Columbia, Fulton, Jefferson City, Mexico, Sullivan, Union, and Washington 309 AM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Snow expected. Total snow accumulations of one to three inches. * WHERE...Portions of central, east central, northeast and southeast Missouri. * WHEN...Until Noon CST today. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Britt
2 follow-up statements
000 WWUS43 KLSX 271805 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 1205 PM CST Wed Jan 27 2021 ILZ095>097-MOZ036-272000- /O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/ /O.NEW.KLSX.WW.Y.0008.210127T1805Z-210127T2000Z/ Adams IL-Brown IL-Pike IL-Pike MO- Including the cities of Bowling Green, Mount Sterling, Pittsfield, and Quincy 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...In Missouri, Pike MO County. In Illinois, Adams IL, Brown IL and Pike IL Counties. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ018-019-026-027-034-035-041-042-047>051-059-060-062-072-073- 084-099-271915- /O.EXP.KLSX.WW.Y.0006.000000T0000Z-210127T1800Z/ Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO- Gasconade MO-Iron MO-Knox MO-Lewis MO-Marion MO-Moniteau MO- Monroe MO-Montgomery MO-Osage MO-Ralls MO-Reynolds MO-Shelby MO- Warren MO-Washington MO- Including the cities of Columbia, Fulton, Hannibal, Jefferson City, Mexico, Sullivan, Union, and Washington 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Accumulating snow is ending across the region. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-074- 075-272100- /O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/ Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO- Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair- Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Farmington, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of two to three inches. * WHERE...Portions of east central and southeast Missouri and south central and southwest Illinois. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ MOZ085-272100- /O.CON.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/ Madison MO- 1205 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of two to three inches. * WHERE...Madison MO County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. The latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Glass
182 WWUS43 KLSX 272003 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 203 PM CST Wed Jan 27 2021 MOZ074-075-272115- /O.CAN.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/ Saint Francois MO-Sainte Genevieve MO- Including the city of Farmington 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snowfall has ended across the area. $$ MOZ085-272115- /O.CAN.KLSX.WW.Y.0007.000000T0000Z-210127T2100Z/ Madison MO- 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snowfall has ended across the area. $$ ILZ095>097-MOZ036-272115- /O.EXP.KLSX.WW.Y.0008.000000T0000Z-210127T2000Z/ Adams IL-Brown IL-Pike IL-Pike MO- Including the cities of Bowling Green, Mount Sterling, Pittsfield, and Quincy 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Accumulating snowfall has ended across the area. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065- 272115- /O.CON.KLSX.WW.Y.0006.000000T0000Z-210127T2100Z/ Bond IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jefferson MO- Jersey IL-Lincoln MO-Macoupin IL-Madison IL-Marion IL-Monroe IL- Montgomery IL-Randolph IL-Saint Charles MO-Saint Clair- Saint Louis City MO-Saint Louis MO-Washington IL- Including the cities of Alton, Belleville, Cahokia, Centralia, Chester, Edwardsville, Litchfield, Saint Charles, Saint Louis, Salem, Sparta, and Vandalia 203 PM CST Wed Jan 27 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Snow continuing. Total snow accumulations of two to three inches. * WHERE...Portions of east central and southeast Missouri and south central and southwest Illinois. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of accumulating snow will primarily cause travel difficulties. Roads may rapidly become slippery once the snow begins, so motorists should plan for a slower than normal trip. Be especially alert when approaching bridges, overpasses, and curves. In Illinois, the latest road conditions can be obtained on the Internet at www.gettingaroundillinois.com. In Missouri, the latest road conditions can be obtained on the Internet at traveler.modot.org/map/ or by calling 1-888-275-6636. && $$ Glass
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 26, 10:52 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 26, 10:52 PM CST, 4 hours 17 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1052 PM CST Tue Jan 26 2021
.UPDATE...
Issued at 952 PM CST Tue Jan 26 2021
Light snow is expected to develop late tonight, overspreading
central and northeast Missouri just after midnight and through
much of the region through Wednesday morning. Early morning
temperatures in the mid to upper 20s and road temperatures near
freezing will result in slick conditions through the morning
commute as snow begins to accumulate from the pre-dawn hours over
central Missouri and remaining areas into the early afternoon.
As snow works eastward through the mid and late morning hours,
sunrise will result in slow but steady warming. Despite near-
freezing surface temperatures, solar insolation will be just
enough to mitigate some of the impact along and east of the
Mississippi River, especially on treated surfaces.
The system will pull eastward fairly quickly, tapering off from
west to east between noon and 4 p.m. Conditions are expected to
quickly improve thereafter.
Maples
&&
.SHORT TERM... (Through Late Wednesday Night)
Issued at 259 PM CST Tue Jan 26 2021
Widespread stratus and dry conditions should continue into tonight
along with very weak CAA given light northerly flow. Despite
abundant cloud cover, the weak CAA should allow low temps tonight to
fall into the 20Fs with some upper 10Fs possible across northeastern
MO.
Late tonight into Wednesday, an upper-level shortwave trough is
expected to progress eastward from the Central Plains into the Mid-
Mississippi River Valley. Increasing mid-level DCVA along the
leading edge of the shortwave trough and weak frontogenesis will
drive a band of light snow that is progged to overspread the
forecast area from west to east early Wednesday morning. Storm snow
total accumulations will likely be from around 1.5" across
northeastern MO and below 1" elsewhere in the forecast area. Due to
marginal snow accumulations and low snowfall rates expected only
limited impacts are anticipated. For these reasons, a Winter Weather
Advisory was not issued with this forecast package. Most of the snow
should begin to exit the forecast area from late morning into the
early afternoon. Cloud cover, persisting weak CAA, and snowfall
should limit Wednesday's high temps to between 5 to 15F below
average.
Pfahler
.LONG TERM... (Thursday through Next Tuesday)
Issued at 259 PM CST Tue Jan 26 2021
A sprawling upper-level ridge is forecast to dominate the Central
Plains and Midwest Thursday into Friday as it slowly shifts
eastward. This evolution should provide dry and mostly clear
conditions across the forecast area thanks to large-scale subsidence
from mid-level height rises. The axis of an attendant low-level
ridge is also expected to shift east of the region through the day
Thursday with WAA ensuing as low-level flow backs to the south-
southwest. The WAA should promote moderation of temps to slightly
above average by Friday.
Saturday into Sunday, global model guidance is in general agreement
of the timing and structure of an upper-level trough pivoting across
the Central Plains into the Midwest while becoming increasingly
negatively tilted. This upper-level trough is anticipated to induce
a surface low and trailing cold front that will traverse the Midwest
Saturday into Sunday. Lift associated with the upper-level trough
and surface low will combine with appreciable moisture return from
the Gulf of Mexico to provide the next opportunity for widespread
precip across the forecast area. This idea is well supported by
nearly all GEFS and EPS members depicting measurable precip during
the period. Currently, the expectation is for all precip to
predominantly be rain; however, frozen precip may mix with the rain
at both precip onset and end. CAA with northwesterly low-level flow
in the wake of the surface low and cold front will cause temps to
fall to near average by Sunday.
Early next week, there is indications among global model guidance
that, behind the upper-level trough, a series of upper-level
shortwave troughs could navigate northwesterly upper-level flow
likely prevailing over the Midwest. However, precip chances during
this period of time appear minimal given scarce available moisture
with dry, continental northwesterly flow existing at low levels as
well. Otherwise, the northwesterly low-level should maintain near
average temps.
Pfahler
&&
.AVIATION... (For the 06z TAFs through 06z Wednesday Night)
Issued at 1032 PM CST Tue Jan 26 2021
Guidance continues to trend more pessimistic from late tonight
through Wednesday morning and potentially into early Wednesday
afternoon. A solid blanket of MVFR stratus cloud cover will lower
to IFR as a system approaches from the central plains. Snow will
begin to develop over central and northeast Missouri between 08z
and 10z overnight, first affect KCOU, followed by KUIN. Activity
will continue to spread east, impacting metro sites around 11z.
Once snow commences, there will be about a 3 to 5 window for
reduced visibilities to around 1SM. Upstream observations over
Kansas this evening show snow resulting is visibilities as low as
1/2SM. Should trend in guidance continue and the system's full
potential come to fruition, brief periods of 1/4SM to 1/2SM cannot
be ruled out through the morning timeframe.
Fortunately, timing has remained fairly consistent, which should
push the system east through the late afternoon and evening.
Though some IFR cloud cover will linger slightly behind the
snowfall, improvement will continue from 21z through the end of
the period. MVFR will eventually give way to VFR before the valid
period expires.
SPECIFICS FOR KSTL:
The main issue will be the pending winter weather Wednesday
morning. MVFR ceilings will lower to IFR just after dawn with
increasing chances for light snow. The steadiest snow is expect to
arrive at the terminal between 13z and 14z, leading to reduced
visibilities, which could drop below 1SM at times. This will need
to continue to be assessed and addressed in further updates as
snow progressed east through the morning.
Expect snow to continue into early afternoon before tapering off
beyond 18z. A few stray pockets of light snow and IFR ceilings
are possible into the mid afternoon, but visibilities should
improve fairly rapidly as snow exits through the evening. MVFR is
then expected to lift to VFR through late Wednesday evening.
Maples
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until noon CST Wednesday for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Madison MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Reynolds MO-Shelby MO-Warren MO-
Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jan 26, 8:35 PM CST, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 835 PM CST Tue Jan 26 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280245- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 835 PM CST Tue Jan 26 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Light snow will begin to overspread central Missouri and northeast Missouri late tonight. Light accumulations are possible over central Missouri by daybreak. A winter weather advisory goes into affect for portions of central and southeast Missouri at midnight tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Light snow will spread into the remainder of the region during the morning before ending early Wednesday afternoon. Widespread snow accumulations of 1-2 inches are expected. A winter weather advisory will continue through noon Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow amounts to the National Weather Service. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:19 PM CST | Winter Weather Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 19 hr |
| Jan 27, 12:05 PM CST | Winter Weather Advisory | LSX | Pike | 115 min |
Nearby
Winter Weather Advisories in Missouri, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.